Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 27, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 25, 2025, 5:14 PM CDT for 4 counties in Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2025, 5:14 PM CDT (22:14 UTC)
- Expired
- May 25, 2025, 5:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 5.0 in
Counties Cottle County, TX, Dickens County, TX, King County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 117 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:17 PM CDT | HAIL 1 | 2 Sw Dumont, TX | GR2 report. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:47 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 1915 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
033
WFUS54 KLUB 252214
TORLUB
TXC101-125-269-345-252245-
/O.NEW.KLUB.TO.W.0027.250525T2214Z-250525T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
514 PM CDT Sun May 25 2025
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Northeastern Dickens County in northwestern Texas...
Northwestern King County in northwestern Texas...
Southeastern Motley County in northwestern Texas...
Southwestern Cottle County in northwestern Texas...
* Until 545 PM CDT.
* At 514 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles southwest of Dumont, or 17 miles northeast of
Dickens, moving east at 20 mph.
HAZARD...Tornado and DVD size hail.
SOURCE...Radar indicated rotation. DVD size hail was also reported
2 miles northwest of Afton.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Dumont around 520 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3367 10067 3386 10070 3391 10036 3364 10038
TIME...MOT...LOC 2214Z 264DEG 17KT 3376 10059
TORNADO...RADAR INDICATED
MAX HAIL SIZE...5.00 IN
$$
SINCAVAGE2 follow-up statements
298
WWUS54 KLUB 252227
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
527 PM CDT Sun May 25 2025
TXC101-125-269-345-252245-
/O.CON.KLUB.TO.W.0027.000000T0000Z-250525T2245Z/
Dickens TX-King TX-Motley TX-Cottle TX-
527 PM CDT Sun May 25 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHEASTERN DICKENS...NORTHWESTERN KING...SOUTHEASTERN MOTLEY AND
SOUTHWESTERN COTTLE COUNTIES...
At 527 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Dumont, or 15 miles northwest of Guthrie, moving
east at 20 mph.
HAZARD...Tornado and DVD size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Dumont around 530 PM CDT.
Finney around 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3367 10063 3386 10067 3391 10036 3364 10038
TIME...MOT...LOC 2227Z 260DEG 15KT 3376 10053
TORNADO...RADAR INDICATED
MAX HAIL SIZE...5.00 IN
$$
SINCAVAGE945
WWUS54 KLUB 252239
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
539 PM CDT Sun May 25 2025
TXC101-345-252249-
/O.CAN.KLUB.TO.W.0027.000000T0000Z-250525T2245Z/
Motley TX-Cottle TX-
539 PM CDT Sun May 25 2025
...THE TORNADO WARNING FOR SOUTHEASTERN MOTLEY AND SOUTHWESTERN
COTTLE COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Texas.
&&
LAT...LON 3367 10063 3379 10062 3379 10037 3364 10038
TIME...MOT...LOC 2239Z 278DEG 13KT 3372 10051
$$
TXC125-269-252245-
/O.CON.KLUB.TO.W.0027.000000T0000Z-250525T2245Z/
Dickens TX-King TX-
539 PM CDT Sun May 25 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHEASTERN DICKENS AND NORTHWESTERN KING COUNTIES...
At 539 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles south of Dumont, or 12 miles northwest of
Guthrie, moving east at 15 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Dickens and northwestern King Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3367 10063 3379 10062 3379 10037 3364 10038
TIME...MOT...LOC 2239Z 278DEG 13KT 3372 10051
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$
SINCAVAGEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 2:05 PM CDT, 3 hours 9 minutes earlier. Its key messages:
- Severe thunderstorm threat remains this afternoon and through the evening for much of the forecast area.
- Much cooler for Memorial Day behind a cold front, but some showers and thunderstorms possible.
- Showers and thunderstorm chances Tuesday and continue through the rest of the week.
Area forecast discussion, May 25, 2:05 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 205 PM CDT Sun May 25 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... - Severe thunderstorm threat remains this afternoon and through the evening for much of the forecast area. - Much cooler for Memorial Day behind a cold front, but some showers and thunderstorms possible. - Showers and thunderstorm chances Tuesday and continue through the rest of the week. && .SHORT TERM... (This evening through Monday) Issued at 202 PM CDT Sun May 25 2025 A complex pattern has set up/is setting up across the forecast area this afternoon, complicated by a series of gravity waves rolling southwestward from western Oklahoma across the southeastern Panhandle and beyond. These gravity waves are giving impetus to the eastern flank of a cold front that has moved southward out of the Panhandle this morning. Said front lies roughly from Muleshoe to Plainview to Guthrie as of 130 PM with a dryline extending southward from Muleshoe to Denver City. There has already been initiation of rather junky convection across the Rolling Plains where the gravity waves are interacting with some mid level instability, but for now the cap is holding. Hi-res models suggest surface-based initiation may occur along the frontal boundary as early 2 to 3 PM while down the dryline that may not occur until 4 to 5 PM. This southward push to the cold front may end up limiting the severe potential in the post-frontal environment, although surface analysis shows some theta- e advection continuing behind the front into the southeastern Panhandle. Still, the focus for higher-end severe may end up being limited to areas along and south of the front and east of the I- 27/US-87 corridor where surface dew point temperatures will be in the upper 60s to lower 70s, resulting CAPE values in excess of 3000 J/kg. Overall, the forecast remains on track for now with little in the way of change needed for tonight. Monday will see a sharp change in the weather across the forecast area. The cold front lying across the area this afternoon will end up surging southward tonight with post-frontal stratus and cooler northeast winds behind it. The stratus has a very good chance of hanging on throughout the day, especially across the eastern half of the forecast area, and NBM high temperatures look a bit too warm given this scenario. Have adjusted toward the cooler MOS values as a result. Showers and thunderstorms will remain a possibility, especially during the afternoon hours as a mid/upper level trough moves off the higher terrain of central Colorado and New Mexico. Instability will be limited in the cooler air mass, but with the incoming lift, appears sufficient to maintain a chance wording for PoPs. && .LONG TERM... (Monday night through next Saturday) Issued at 202 PM CDT Sun May 25 2025 Extended forecast is still on par for cooler temperatures and precipitation chances everyday this week. Upper level forcing from an upper trough axis tracking near the region and a decent amount of instability will aid in generating a few isolated showers and thunderstorms tomorrow afternoon through the evening. Severe storms are possible with the primary hazard being large hail. If a surface trough over eastern NM strengthens, a dryline could set up over the region bringing greater chances for severe thunderstorms although, the possibility of this occurring is low. The upper trough will get pulled to the east of the region Tuesday by an upper level cut off low over the upper Midwest. At the same time an upper ridge axis will build over the intermountain west as another cut off low develops off the coast of southern California. Flow aloft will be predominantly zonal through the work week but should shift northeasterly by the weekend as the first cut off low slowly moves east before getting absorbed into northerly flow and the upper ridge continues to build into central CONUS. Abundant low level moisture and upslope surface flow keeps chances of precipitation every day this week. Greater chances of precipitation will be Wednesday and Thursday as embedded shortwave disturbances are expected to track overhead aiding in upper level ascent. Predominate easterly flow will keep temperatures cooler through the week with highs in the 70s to 80s with a gradual warm up this weekend. && .AVIATION... (18Z TAFS) Issued at 1236 PM CDT Sun May 25 2025 TS still in the offing late afternoon into the evening as the dryline and cold front are expected to be the foci for TS initiation and development. Given some uncertainties with timing will keep a PROB30 mention for now. Away from TS VFR conditions are expected to persist until early morning hours when MVFR ceilings are expected at all three terminals behind the cold front after it moves southward through the forecast area. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....10 AVIATION...07
Hazardous weather outlook, May 25, 2:09 PM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 209 PM CDT Sun May 25 2025 TXZ021>044-261915- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 209 PM CDT Sun May 25 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Thunderstorms are expected to develop this afternoon along a cold front located across the extreme southern Texas Panhandle, mainly from the Dimmitt area eastward. These thunderstorms will initially move to the east but should eventually develop into a system that turns to the southeast through the evening hours. More isolated to scattered thunderstorm development is expected southward along the dryline, likely along or just east of the U.S. Highway 385 corridor. These storms will move to the east as well and may eventually merge into the storms moving from the northwest. Some thunderstorms will become severe with all hazards possible, including wind gusts up to 80 mph, hail up to the size of softballs, and a tornados. Heavy rainfall may also result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances will continue each day from Monday through next weekend. A few storms may be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 25, 4:53 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
453 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Hail 1 E Afton 33.76N 100.79W
05/25/2025 E3.25 Inch Dickens TX Public
Report from mPING: Baseball+ (3.25 in.).
&&
CRLocal storm report, May 25, 4:55 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
455 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM Hail 2 E Afton 33.76N 100.78W
05/25/2025 E3.50 Inch Dickens TX Public
Report from mPING: Baseball++ (3.50 in.).
&&
CRLocal storm report, May 25, 4:58 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
458 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM Hail 3 E Afton 33.76N 100.77W
05/25/2025 E4.00 Inch Dickens TX Public
Report from mPING: Grapefruit (4.00 in.).
&&
CRLocal storm report, May 25, 5:05 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
505 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM Tornado 7 E Afton 33.75N 100.70W
05/25/2025 Dickens TX Storm Chaser
Picture posted on social media.
&&
CRLocal storm report, May 25, 5:06 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
506 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM Hail 5 NNW Afton 33.83N 100.85W
05/25/2025 M2.00 Inch Dickens TX Public
ICECHIP report.
&&
CRLocal storm report, May 25, 5:12 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
512 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM Hail 2 NW Afton 33.79N 100.85W
05/25/2025 E5.00 Inch Dickens TX Public
Social media picture.
&&
CRThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:11 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 64 min |
| May 24, 8:02 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 44 min |
| May 24, 8:25 PM CDT | Severe Thunderstorm Warning | LUB | King | 50 min |
| May 24, 8:33 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King | 57 min |
| May 24, 9:24 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Garza, Kent, King, Stonewall | 66 min |
| May 24, 9:35 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 37 min |
| May 24, 10:25 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 35 min |
| May 24, 10:49 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 26 min |
| May 24, 11:31 PM CDT | Special Weather Statement | LUB | King, Stonewall | 29 min |
| May 25, 12:23 AM CDT | Special Weather Statement | LUB | Stonewall | 22 min |
| May 25, 2:04 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 56 min |
| May 25, 2:49 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 56 min |
| May 25, 3:23 PM CDT | Severe Thunderstorm Warning | LUB | King | 15 min |
| May 25, 3:36 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 54 min |
| May 25, 3:54 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 66 min |
| May 25, 3:55 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 44 min |
| May 25, 4:06 PM CDT | Tornado Warning | LUB | Dickens, Motley | 24 min |
| May 25, 4:13 PM CDT | Flash Flood Warning | LUB | Dickens, Motley | 3 hr |
| May 25, 4:23 PM CDT | Tornado Warning | LUB | Dickens, Motley | 37 min |
| May 25, 4:36 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 54 min |
| May 25, 4:53 PM CDT | Tornado Warning | LUB | Dickens, Motley | 37 min |
| May 25, 5:21 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 54 min |
| May 25, 5:33 PM CDT | Flash Flood Warning | LUB | King, Stonewall | 3 hr |
| May 25, 5:37 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 34 min |
| May 25, 5:38 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 52 min |
| May 25, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 61 min |
| May 25, 6:02 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King | 58 min |
| May 25, 6:03 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 57 min |
| May 25, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | King | 34 min |
| May 25, 6:28 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 40 min |
| May 25, 6:53 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 67 min |
| May 25, 6:54 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King | 29 min |
| May 25, 6:54 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 51 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.